MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM

ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM
Model Number 940-02-54G
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery - cup was inserted with standard technique and instrumentation.Liner would not seat properly.A total of 3 liners were attempted to implant.A new cup was opened and liner seated properly.All three of the liners listed were removed along with the cup.
 
Additional Manufacturer Narrative
The reason for this primary surgery was reported as the liners were unable to seat properly with the cup.The healthcare professional indicated this event occurred during surgery near the patient.The surgeon reported significant adverse event and there was a 45 minute delay in surgery.The device was inspected prior to use and found to be acceptable.The agent was present during surgery and was able to provide another suitable device.Surgery was completed as intended.The devices were returned to the manufacturer and made available at djo surgical for evaluation.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The reported lot number does not have any other similar complaints.The root cause of this complaint is that the liners were unable to seat properly with the cup.It is likely that there was foreign debris such as tissue or bone that was interfering with the interface of the components.The inspection sheet indicates the devices were conforming and were within specifications.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.This is an event is not associated with product failure, malfunction, or issue.There are no indications of a product or process issue affecting implant safety or effectiveness.Rma examination: the reported devices were returned to surgical for evaluation.The liners indicate that there was slight offset during installation.The interior of the cup indicates some surface level scratches, however, this would not interfere with the fit of the components.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15663108
Report Number1644408-2022-01386
Device Sequence Number6499161
Product Code LPH
UDI-Device Identifier00190446311577
UDI-Public(01)00190446311577
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number940-02-54G
Device Catalogue Number940-02-54G
Device Lot Number801Z1185
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
941-01-36G LOT 599Z1008.; 941-01-36G LOT 599Z1101.; 941-01-36G LOT 599Z1117.
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale